Fri 6 Dec 2013
Should I Be Worried about Potential Side Effects from Rogaine (Minoxidil) and Propecia (Finasteride)?Category: Common Questions , General Hair Loss Topics , Hair Loss Blog , Non Surgical Treatments , Propecia (Finasteride) , Rogaine (Minoxidil) , Topicals
I recently underwent a hair transplant to restore my hairline. I would like to get on to Rogaine (minoxidil) or Propecia (finasteride). I was wondering if the dreaded shed of minoxidil and the horror stories of finasteride that the internet is full of are true. I am a 30 year old male. Please let me know if you faced any side effects from using these hair loss drugs.
It’s common to experience a temporary shed when starting medical hair loss treatments like Rogaine and Propecia. Side effects of minoxidil use are generally mild and may include scalp irritation or itchiness.
Propecia is widely reported to cause serious sexual side effects but these reports are highly exaggerated. Severe sexual side effects from finasteride occur in less than 2% of the men that take it.
You may find the following articles informative.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit the hair loss forum and social community